MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO-COMP. SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO-COMP. SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1934BCF
Health Effect - Clinical Codes Rash (2033); Swelling (2091); Burning Sensation (2146); Reaction (2414); Alteration In Body Temperature (2682)
Date of Event 08/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.This is the first of four submissions from the same patient event.The others are 1220246-2016-00359 ((b)(4)), 1220246-2016-00361 ((b)(4)) and 1220246-00362 ((b)(4)).No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Part remains in patient.
 
Event or Problem Description
It was reported by the patient on day of the revision procedure, (b)(6) 2016,that she had undergone an acl reconstruction on (b)(6) 2016 on her right leg.On (b)(6) 2016 the patient began to notice extreme swelling, knee was hot to the touch, she had a skin rash with welts and burning in and around the incision.The reaction also spread to the lateral side of the femur and tibia.The patient had an er visit on (b)(6) 2016 where bloodwork was taken.Results were negative for infection.Surgeon decided to bring patient in for second surgery and possible removal of the implants.Patient states that prior to the (b)(6) 2016, procedure she had allergy testing which showed that she was allergic to nickel.The following parts were implanted during the original (b)(6) 2016 procedure: ar-1934bcf lot 1240957 ((b)(4)), ar-1934bcf lot 1240946 ((b)(4)), ar-2324bcc lot 10025466 ((b)(4)) and ar-5035tc-09 lot 1314851 ((b)(4)).On 8/12/2016 the surgeon reported that during the (b)(6) 2016 second surgery, no arthrex products were explanted.The surgeon performed a synovectomy with irrigation & debridement.Surgeon stated that the repair looked good.Surgeon states that the patient symptoms appeared to be more like an infection, possibly a low grade cellulitis.Patient was treated with iv antibiotics and was put on a 1-2 week regimen of oral antibiotics.

Brand Name
SUTURE ANCHOR, BIO-COMP. SUTURETAK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5897902
Report Number1220246-2016-00360
Device Sequence Number521296
Product Code MAI
UDI-Device Identifier00888867023871
UDI-Public00888867023871
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2016
Device Catalogue NumberAR-1934BCF
Device Lot Number124096
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2016
Initial Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;